Block III 2014
A client w/breast cancer is being treated w/cyclophosphamide (Cytoxan). The nurse plans care knowing that this medication is:
1. Cell cycle phase-specific
2. Cell cycle phase-nonspecific
3. A hormonal medication
4. An antimetabolite
A client w/bladder cancer is receiving cisplatin (Platinol) & vincristine (Oncovin). The nurse plans care knowing that the purpose of administering both of these medications is to:
1. Prevent gastrointestinal side effects
2. Prevent alopecia
3. Decrease the destruction of cells
4. Decrease medication resistance and reduce medication toxicity
Cisplatin is an alkalating medication & vincristine is a vinca alkaloid. Alkalating medication are cell cycle phase-nonspecific. Vinca alkaloids are cell cycle phase-specific. Use of combination medications decrease medication resistance, increase destruction of cancer cells, and reduce medication toxicity
A nurse is instructed to initiate bleeding precautions on a client receiving an antineoplastic medication intravenously. The nurse reviews the lab results and would expect to note which of the following?
1. A WBC of 5000/uL
2. A platelet count of 70,000 cells/uL
3. A clotting time of 10mins
4. An ammonia level of 20 mcg/dL
A nurse is caring for a client who is receiving an intravenous (IV) infusion of antineoplastic medication. During the infusion, the client complains of pain at the insertion site. On inspection of the site, the nurse notes redness, swelling & that the infusion of the medication has slowed in rate. The nurse takes which appropriate action:
When antineoplastic meds are administered IV, great care must be taken to prevent the medication from escaping into the tissues surrounding the injection site, because pain, tissue damage, and necrosis can result.
**Signs of extravasation- redness or swelling at the insertion site & decreased infusion rate.**
A client w/ leukemia is receiving busulfan (Myleran). Allopurinol (Zyloprim) is prescribed for the client. The nurse administers the allopurionol knowing that its purpose is to prevent:
A nurse is reinforcing medication instructions to a client w/breast cancer who will be taking cyclophosphamide (Cytoxan). Which of the following would the nurse include in the instructions?
Hemorrhagic cystitis is a toxic effect that can occur w/the use of cyclophosphamide. The client needs to be instructed to drink copious amounts of fluid during the administration of this medication. *Clients should also monitor urine for hematuria.
* This med should be taken on an empty stomach, unless GI upset occurs
* Hyperkalemia can occur from this med
A nurse is assigned to care for a client w/non Hodgkin's lymphoma who is receiving daunorubicin (Cerubidine). Which of the following signs would indicate to the nurse that the client is experiencing a toxic effect related to the medication?
A nurse assigned to care for a client w/ testicular cancer who is receiving plicamycin (Mithracin) is preparing to administer the prescribed daily medications to the client. The nurse would question which of the following medications if noted on the clients medication record?
A client w/squamous cell carcinoma of the larynx is receiving bleomycin sulfate (Blenoxane) intravenously. The nurse anticipates that which diagnostic study will be prescribed for this client?
Cytarabine HCI (Cytosar) is prescribed for the client w/acute lymphocytic leukemia. The nurse plans care knowing that this is a: